Duality and implicit differential equations

J.W. Bruce, F. Tari

    Research output: Contribution to journalArticle (journal)peer-review

    15 Citations (Scopus)


    We prove some duality results concerning various types of implicit differential equations where F is a smooth function. We show, for instance, that the well folded singularities are self-dual. The results are used to deduce some geometric properties of surfaces in 3-space. So, for example, there are three flecnodal curves at an elliptic flat umbilic and one at a hyperbolic flat umbilic. These curves are tangent to the separatrices of the binary differential equation determining the asymptotic lines.
    Original languageEnglish
    Pages (from-to)791-811
    Issue number3
    Publication statusPublished - 2000


    Dive into the research topics of 'Duality and implicit differential equations'. Together they form a unique fingerprint.

    Cite this